Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

how does one cease taking wellbutrin? i belieeve I can

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1991
Answered : 2422 Questions
Question
how does one cease taking wellbutrin? i belieeve I can as my situation has improved greatly regarding depressing events in my lif
Posted Mon, 27 Nov 2017 in null
 
 
Answered by Dr. Bonnie Berger-Durnbaugh 1 hour later
Brief Answer:
Information

Detailed Answer:
Hello and welcome,

To go off of antidepressant medications when depression has resolved, basically we taper the dose very gradually, usually over a few weeks. It is best to do this under the care of a physician so that if you run into trouble with discontinuation or withdrawal symptoms you can get guidance. Tapering can take weeks to months, depending on your current dose and any symptoms you get during tapering.

The dose you have been on will effect how long you need to taper. If you have been on 300 mg/day (150 mg twice/day), a common reduction schedule is to reduce to 200 mg at the first reduction, followed by subtracting 50 mg on the next reduction. The amount of time and dosage between reductions will partly depend on your first initial reaction to the first reduction, which will help determine the subsequent schedule.

If you take the immediate release form of Wellbutrin, you can usually get the lower doses for tapering just by cutting the tablets.

With extended or sustained release formulations, you cannot cut the tablets, so your doctor will need to prescribe lower dose tablets as you taper, or sometimes this can be effected by taking the same dose at longer intervals such as every other day (but this can get a little tricky).

I hope this information helps. Please let me know if I can provide further information.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor